Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 48, NWS Memphis, TN

July 1, 2007Clay County, Arkansas

NWS Memphis, TN issued this flash flood warning at Jul 1, 2007, 2:42 AM CDT for Clay County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 2:42 AM CDT (07:42 UTC)
Expired
Jul 1, 2007, 5:45 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Whole counties

County Clay County, AR

The radar

The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1485 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 010742
FFWMEG
ARC021-011045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
242 AM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS...

* UNTIL 545 AM CDT

* AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3
  INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUCCESS...
  ST. FRANCIS...RECTOR...POLLARD...PIGGOTT...PEACH ORCHARD...
  MCDOUGAL...KNOBEL...HICKORIA...GREENWAY...DATTO AND CORNING.

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. TURN
AROUND, DONT DROWN

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3650 9016 3637 9007 3628 9006 3620 9018
      3620 9031 3627 9030 3627 9074 3650 9075

$$
1 follow-up statement
000 
WGUS74 KMEG 010842
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
340 AM CDT SUN JUL 1 2007

ARC021-011045-
CLAY AR-
340 AM CDT SUN JUL 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR CLAY
COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUCCESS...ST.
FRANCIS...POLLARD...PIGGOTT...MCDOUGAL...HICKORIA...GREENWAY...DATTO
AND CORNING.

.NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED THAT 2 TO 4 
INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA OVER THE PAST TWO 
HOURS. ADDITIONAL RAINFALL IS LIKELY ACROSS THE AREA.

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3650 9016 3637 9007 3628 9006 3620 9018
      3620 9031 3627 9030 3627 9074 3650 9075

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 8:40 PM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Jun 30, 8:40 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
840 PM CDT SAT JUN 30 2007

.DISCUSSION...00Z SURFACE ANALYSIS THIS EVENING PLACES A
QUASI-STATIONARY BOUNDARY STRETCHING FROM MIDDLE TENNESSEE THROUGH
THE MID SOUTH AND BACK INTO A LOW ACROSS EAST OKLAHOMA. DAYTIME
CONVECTIVE ACTIVITY HAS GREATLY DIMINISHED ACROSS THE MID SOUTH THIS
EVENING WITH ONLY A FEW REMNANT SHOWERS OCCURRING AT THIS TIME.
REGIONAL WSR-88D SHOWS A CONVECTIVE COMPLEX MOVING ACROSS SOUTH
CENTRAL MISSOURI AND WOULD EXPECT THIS ACTIVITY TO AFFECT PORTIONS
OF THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS NEAR THE STATE LINE
OVER THE NEXT FEW HOURS. SHORT TERM CONVECTIVE INDICIES INDICATE THE
ATMOSPHERE ACROSS THE FORECAST AREA WILL REMAIN UNSTABLE INTO THE
OVERNIGHT HOURS AND HAVE ADJUSTED FORECASTED POPS FOR THE REMAINDER OF
THE NIGHT BASED UPON CURRENT SHORT TERM CONVECTIVE TRENDS. ALL OTHER
WEATHER ELEMENTS SEEM FINE AT THIS TIME.

UPDATED GRIDS ALREADY SENT.

.PREV DISCUSSION...ISSUED 312 PM CDT SAT JUN 30 2007

ANOTHER AFTERNOON WITH MODERATE ATMOSPHERIC INSTABILITY AND WEAK
SHEAR. EXPECT ISOLATED PULSE SEVERE THREAT TO CONTINUE THROUGH LATE
AFTERNOON...MAINLY OVER NORTHERN MS. ONCE SURFACE TEMPS BEGIN TO
WANE IN THE LOWER SUN ANGLES... EXPECT STORM COVERAGE TO DECREASE
EARLY IN THE EVENING.

SEVERE THREAT REMAINS MORE FOCUSED WELL WEST OF THE MIDSOUTH...AHEAD
OF A SURFACE LOW PRESSURE SYSTEM OVER NORTHERN OK. THIS SURFACE LOW
PRESSURE SHOULD NOT AFFECT THE MIDSOUTH AND SHOULD REMAIN NEAR ITS
CURRENT POSITION. PROSPECTS FOR A NEAR TERM FRONTAL PASSAGE INTO
THE MIDSOUTH APPEAR SLIM...GIVEN THE STRENGTH OF THE OK SURFACE
LOW AND THE UPPER LEVEL RIDGE OVER THE SOUTHEAST.

GOES WATER VAPOR IMAGERY SHOWED A BROAD UPPER LOW JUST WEST OF
THE YUCATAN PENINSULA...LIFTING NORTHEAST. GFS APPEARS TO NOT HAVE
INITIALIZED THIS LOW VERY WELL. SUSPECT THIS FEATURE WILL SUFFICIENTLY
WEAKEN THE UPPER RIDGE TOMORROW TO RESULT IN SCATTERED STORMS OVER
THE MIDSOUTH AND MUCH OF THE SOUTHEAST. THIS APPEARS TO ALREADY BE
OCCURRING TODAY...WITH ENERGY EJECTING NORTH FROM THE BROAD UPPER
LOW... INTO THE LOWER MS RIVER VALLEY.

THE GFS IS STILL INTENT ON DROPPING A COLD FRONT INTO THE MIDSOUTH
TOWARD THE END OF NEXT WEEK. ECMWF MODEL CONCURS TO A SMALL
EXTENT. IN ANY CASE...EXPECT THE IMPACT OF A FRONTAL PASSAGE TO BE
LIMITED TO A SLIGHT BUMP IN RAIN CHANCES...AS TEMPS REMAIN NEAR
SEASONAL NORMS. OVERALL...TYPICAL EARLY TO MID SUMMER WEATHER FOR
THE MIDSOUTH.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  87  72  89 /  40  50  30  10
MKL  67  86  65  89 /  40  40  10  10
JBR  71  84  67  89 /  40  50  20  10
TUP  72  89  68  89 /  40  50  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 1, 1:22 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
122 AM CDT SUN JUL 1 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020830-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
122 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS THE POTENTIAL FOR FLASH FLOODING ACROSS NORTHEAST
ARKANSAS OVERNIGHT. A LARGE AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN
WILL MOVE THROUGH NORTHEAST ARKANSAS OVERNIGHT. RAINFALL AMOUNTS
OF 1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS PART OF THE MID
SOUTH SUNDAY...SOUTH OF A JONESBORO ARKANSAS TO JACKSON TENNESSEE
LINE...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1 TO
3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO REPORT ANY NOTABLE
REPORTS OF MEASURED HEAVY RAINFALL AND ANY AREAS OF FLOODING.

SJM

In the hours before

Special weather statement, Jul 1, 1:51 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 AM CDT SUN JUL 1 2007

ARZ009-018-010730-
CLAY AR-GREENE AR-
151 AM CDT SUN JUL 1 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY AND GREENE COUNTIES.

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 8 MILES WEST OF DELAPLAINE TO 5 MILES SOUTHWEST OF
WALCOTT AT 151 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS LINE OF THUNDERSTORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITIES OF
CORNING...MARMADUKE AND PARAGOULD...SHOULD MONITOR THIS STORM
CLOSELY..
Special weather statement, Jul 1, 2:39 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
239 AM CDT SUN JUL 1 2007

ARZ009-018-026-028-MOZ113-010830-
CRAIGHEAD AR-MISSISSIPPI AR-CLAY AR-GREENE AR-DUNKLIN MO-
239 AM CDT SUN JUL 1 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY...CRAIGHEAD...DUNKLIN...
GREENE AND MISSISSIPPI COUNTIES.

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 4 MILES WEST OF CORNING TO 4 MILES
NORTH OF LAKE CITY AT 239 AM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE AND MISSISSIPPI
COUNTIES...INCLUDING THE CITIES OF BROOKLAND...CORNING...LAKE CITY...
LEACHVILLE...MANILA...MARMADUKE...MONETTE...PARAGOULD...PIGGOTT...
RECTOR AND SENATH...SHOULD MONITOR THIS STORM CLOSELY..

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:11 AM CDTFlash Flood WatchMEGClay, Craighead, Greene, Lawrence, Randolph6 hr
Jul 1, 1:14 AM CDTFlash Flood WarningMEGLawrence, Randolph3 hr
Jul 1, 2:44 AM CDTSevere Thunderstorm WarningMEGClay46 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.